Alert archive / California / Red Flag Warnings in 2007
Red Flag Warning 10, NWS Medford, OR
NWS Medford, OR issued this red flag warning at Aug 13, 2007, 6:48 AM PDT for Modoc County, Siskiyou County, California; Klamath County, Lake County, Oregon. It took effect at Aug 13, 2007, 1:00 PM PDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 13, 2007, 6:48 AM PDT (13:48 UTC)
- In effect from
- Aug 13, 2007, 1:00 PM PDT
- Expired
- Aug 13, 2007, 8:00 PM PDT
- In force
- 7 hr
- Issued by
- NWS Medford, OR
Counties Modoc County, CA, Siskiyou County, CA, Klamath County, OR, Lake County, OR
The radar
The Medford radar (KMAX), 115 km from the middle of the area, began a volume at 13:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 1.8 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1583 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS86 KMFR 131348 RFWMFR RED FLAG WARNING NATIONAL WEATHER SERVICE MEDFORD OR 648 AM PDT MON AUG 13 2007 CAZ281-284-285-ORZ624-132200- /O.UPG.KMFR.FW.A.0009.070813T2000Z-070814T0300Z/ /O.NEW.KMFR.FW.W.0010.070813T2000Z-070814T0300Z/ /O.NEW.KMFR.FW.A.0010.070815T2000Z-070816T0300Z/ CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY- SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT SHASTA-MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST- 648 AM PDT MON AUG 13 2007 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING FOR THE COMBINATION OF LOW HUMIDITY AND STRONG WINDS... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR THE COMBINATION OF LOW HUMIDITY AND STRONG WINDS... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. BOTH THE CURRENT WARNING AND THE WATCH FOR WEDNESDAY ARE IN EFFECT FOR FIRE WEATHER ZONES 281...284 AND 285 IN CALIFORNIA AND ZONE 624 IN OREGON. THIS INCLUDES THE MODOC... SHASTA...KLAMATH...FREMONT...AND WINEMA NATIONAL FORESTS. SOUTHWEST WINDS WILL INCREASE TO 10 TO 20 MPH WITH GUSTS OF UP TO 30 MPH TODAY. THE WINDS WILL COMBINE WITH RELATIVE HUMIDITY BETWEEN 5 AND 15 PERCENT AND WILL CONTINUE THROUGH THE EARLY EVENING. WINDS SHOULD NOT BE QUITE AS STRONG TUESDAY...BUT AN INCREASE IN WIND IS EXPECTED FOR WEDNESDAY AFTERNOON AND EVENING AS A COLD FRONT MOVES IN. AN INCREASE IN HUMIDITY IS EXECUTED FOR WEDNESDAY... HOWEVER IT WILL STILL BE QUITE DRY. WEDNESDAY AFTERNOON AND EVENING...SOUTHWEST WINDS OF 15 TO 20 MPH WITH GUSTS OF 30 TO 35 MPH WILL COMBINE WITH RELATIVE HUMIDITY OF 10 TO 20 PERCENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ STAVISH
3 follow-up statements
000 WWUS86 KMFR 132126 RFWMFR RED FLAG WARNING NATIONAL WEATHER SERVICE MEDFORD OR 226 PM PDT MON AUG 13 2007 CAZ281-284-285-ORZ624-140530- /O.CON.KMFR.FW.W.0010.000000T0000Z-070814T0300Z/ /O.CON.KMFR.FW.A.0010.070815T2000Z-070816T0300Z/ CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY- SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT SHASTA-MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST- 226 PM PDT MON AUG 13 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR THE COMBINATION OF LOW HUMIDITY AND STRONG WINDS... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR THE COMBINATION OF LOW HUMIDITY AND STRONG WINDS... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. BOTH THE CURRENT WARNING AND THE WATCH FOR WEDNESDAY ARE IN EFFECT FOR FIRE WEATHER ZONES 281...284 AND 285 IN CALIFORNIA AND ZONE 624 IN OREGON. THIS INCLUDES THE MODOC... SHASTA...KLAMATH...FREMONT...AND WINEMA NATIONAL FORESTS. SOUTHWEST WINDS WILL INCREASE TO 10 TO 20 MPH WITH GUSTS OF UP TO 30 MPH THIS AFTERNOON AND EVENING. THE WINDS WILL COMBINE WITH RELATIVE HUMIDITY BETWEEN 5 AND 15 PERCENT AND WILL CONTINUE THROUGH THE EARLY EVENING. WINDS SHOULD NOT BE QUITE AS STRONG TUESDAY...BUT AN INCREASE IN WIND IS EXPECTED FOR WEDNESDAY AFTERNOON AND EVENING AS A COLD FRONT MOVES IN. AN INCREASE IN HUMIDITY IS EXECUTED FOR WEDNESDAY... HOWEVER IT WILL STILL BE QUITE DRY. WEDNESDAY AFTERNOON AND EVENING...SOUTHWEST WINDS OF 15 TO 20 MPH WITH GUSTS OF 30 TO 35 MPH WILL COMBINE WITH RELATIVE HUMIDITY OF 10 TO 20 PERCENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ 11
000 WWUS86 KMFR 132207 RFWMFR RED FLAG WARNING NATIONAL WEATHER SERVICE MEDFORD OR 307 PM PDT MON AUG 13 2007 CAZ281-284-285-ORZ624-140615- /O.CON.KMFR.FW.W.0010.000000T0000Z-070814T0300Z/ /O.CON.KMFR.FW.A.0010.070815T2000Z-070816T0300Z/ CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY- SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT SHASTA-MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST- 307 PM PDT MON AUG 13 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR THE COMBINATION OF LOW HUMIDITY AND STRONG WINDS... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR THE COMBINATION OF LOW HUMIDITY AND STRONG WINDS... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. BOTH THE CURRENT WARNING AND THE WATCH FOR WEDNESDAY ARE IN EFFECT FOR FIRE WEATHER ZONES 281...284 AND 285 IN CALIFORNIA AND ZONE 624 IN OREGON. THIS INCLUDES THE MODOC... SHASTA...KLAMATH... FREMONT...AND WINEMA NATIONAL FORESTS. SOUTHWEST WINDS WILL INCREASE TO 10 TO 20 MPH WITH GUSTS OF UP TO 30 MPH THIS AFTERNOON AND EVENING. THE WINDS WILL COMBINE WITH RELATIVE HUMIDITY BETWEEN 5 AND 15 PERCENT AND WILL CONTINUE THROUGH THE EARLY EVENING. WINDS SHOULD NOT BE QUITE AS STRONG TUESDAY...BUT AN INCREASE IN WIND IS EXPECTED FOR WEDNESDAY AFTERNOON AND EVENING AS A COLD FRONT MOVES IN. AN INCREASE IN HUMIDITY IS EXPECTED FOR WEDNESDAY... HOWEVER IT WILL STILL BE QUITE DRY. WEDNESDAY AFTERNOON AND EVENING...SOUTHWEST WINDS OF 15 TO 20 MPH WITH GUSTS OF 30 TO 35 MPH WILL COMBINE WITH RELATIVE HUMIDITY OF 10 TO 20 PERCENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$
000 WWUS86 KMFR 140258 RFWMFR RED FLAG WARNING NATIONAL WEATHER SERVICE MEDFORD OR 758 PM PDT MON AUG 13 2007 CAZ281-284-285-ORZ624-141100- /O.EXP.KMFR.FW.W.0010.000000T0000Z-070814T0300Z/ /O.CON.KMFR.FW.A.0010.070815T2000Z-070816T0300Z/ CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY- SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT SHASTA-MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST- 758 PM PDT MON AUG 13 2007 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... ...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. BOTH THE CURRENT WARNING AND THE WATCH FOR WEDNESDAY ARE IN EFFECT FOR FIRE WEATHER ZONES 281...284 AND 285 IN CALIFORNIA AND ZONE 624 IN OREGON. THIS INCLUDES THE MODOC... SHASTA...KLAMATH... FREMONT...AND WINEMA NATIONAL FORESTS. WINDS WILL CONTINUE TO SUBSIDE THIS EVENING BELOW RED FLAG CRITERIA WHILE VERY LOW RELATIVE HUMIDITIES BETWEEN 5 AND 15 PERCENT BEGIN TO RISE WITH THE LOSS OF DAYTIME HEATING. ON TUESDAY WINDS BE LIGHTER AND RELATIVE HUMIDITIES WILL BE A LITTLE BIT HIGHER...SO RED FLAG CONDITIONS WILL NOT BE MET. AN INCREASE IN WIND IS EXPECTED FOR WEDNESDAY AFTERNOON AND EVENING AS A DRY COLD FRONT MOVES IN AND CONDITIONS REMAIN DRY. WEDNESDAY AFTERNOON AND EVENING...SOUTHWEST WINDS OF 15 TO 20 MPH WITH GUSTS OF 30 TO 35 MPH WILL COMBINE WITH RELATIVE HUMIDITIES OF 10 TO 20 PERCENT. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ LUTZ
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this red flag warning went out at Aug 13, 2:42 AM PDT, 4 hours 6 minutes earlier.
Area forecast discussion, Aug 13, 2:42 AM PDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
242 AM PDT MON AUG 13 2007
.DISCUSSION...MODELS REMAIN IN FAIRLY GOOD SYNOPTIC AGREEMENT
THROUGH THE MIDDLE OF THE WEEK...WITH SOME MINOR DIFFERENCES THAT
RESULT IN SOME LOCALLY VERY DIFFERENT SOLUTIONS. WEAK STATIONARY
SEMI-FRONTAL BOUNDARY SITS OVER THE REGION WITH THE BIGGEST EFFECT
BEING CONTINUED GUSTY SW WINDS SOUTH AND EAST OF THE BOUNDARY.
WITH 700MB WINDS ONLY SLIGHTLY LESS THAN YESTERDAY AM EXPECTING A
SLIGHTLY LESSENED REPEAT OF YESTERDAYS WINDS. WITH THE DECLINING
SUN ANGLE AND VERY DRY ATMOSPHERE...ESPECIALLY EAST OF THE
CASCADES...EXPECT WINDS TO DE-COUPLE FROM THE STRONGER WINDS ALOFT
AND LOWER TO NEAR FREEZING IN LOW LYING ISOLATED LOCATIONS.
ANOTHER WEAK...BUT WITH MUCH MORE UPPER SUPPORT THAN LAST
DISSIPATING COLD FRONT...STILL IS PROGGED TO MOVE THROUGH
WEDNESDAY/WEDNESDAY NIGHT. ALTHOUGH OUR AREA SITS FOR A PERIOD
UNDER THE RIGHT ENTRANCE REGION OF A 100 KT JET THERE IS LITTLE IN
THE WAY OF MOISTURE INFLUX PRECEDING THE EVENT WITH NW BL FLOW TO
SW FLOW AT 700 MB AND EXPECT ONLY VERY LIGHT SHOWER ACTIVITY ON
PORTIONS OF THE WEST SIDE AND INTO THE CASCADES.
&&
.AVIATION...ISOLATED MVFR TO IFR...MOSTLY NEAR THE CALIFORNIA
BORDER BURNS OFFSHORE QUICKLY THIS MORNING. THIS WILL BE MORE
EXTENSIVE ALONG THE ENTIRE COAST BUT WITH VERY LITTLE INLAND
INTRUSION BY TOMORROW MORNING.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...FIRE WEATHER WATCH FROM 1 PM PDT THIS AFTERNOON THROUGH THIS
EVENING FOR ORZ624.
CA...FIRE WEATHER WATCH FROM 1 PM PDT THIS AFTERNOON THROUGH THIS
EVENING FOR CAZ281-CAZ284-CAZ285.
PACIFIC COASTAL WATERS...NONE.
SVENThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 6:48 AM PDT | Fire Weather Watch | MFR | Modoc, Siskiyou | 29 hr |
Nearby
Red Flag Warnings in California, 2007Red Flag Warnings in Oregon, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.